MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT314
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in united kingdom reported that the tubing of an opt314 optiflow junior neonatal nasal cannula was detached from the cannula tube joint.The healthcare facility further reported that the patient experienced a temporary desaturation, and the condition was stabilized upon increasing the oxygen flow and immediately replacing the cannula.There were no further reported patient consequences.
 
Additional Manufacturer Narrative
(b)(6).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Correction: section h6: corrected the health codes e & impact code f section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number - no 510(k) number included due to the subject device being exempt from pms pathway to regulatory approval.Method: the subject device opt314 optiflow junior nasal cannula interface was received at fisher & paykel healthcare (f&p), new zealand for investigation.Our investigation is based the evaluation of the subject device, information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the subject device revealed that one of the tubes was found detached at the swivel grip tube joint with the visible glue residue on surface of the detached tube end, confirming the reported fault.Conclusion: our investigation was unable to determine the exact cause of the reported damage to the opt314 optiflow junior nasal cannula interface.Based on our knowledge of the product it is most likely that the tubing was pulled by the patient or caregiver.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt314 optiflow junior nasal cannula interface would have met the required specifications at the time of release.The user instructions which accompany the opt314 optiflow junior nasal cannula how in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube.".

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21014931
Report Number9611451-2024-00995
Device Sequence Number20528296
Product Code CAT
UDI-Device Identifier09420012432285
UDI-Public(01)09420012432285(10)2103141134(11)240517(17)270517
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT314
Device Catalogue NumberOPT314
Device Lot Number2103141134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer11/25/2024
03/24/2025
Initial Report FDA Received Date12/25/2024
Supplement Report FDA Received Date12/25/2024
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 MO
Patient SexUnknown